Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Placeholder_

Minocylin absorption and zinc/calcium

Recommended Posts

Hey guys,

My derm recently upped my dosage of minocylin to 100 mg twice daily, and after doing some reading, I discovered that zinc and calcium supplements can impair the absorption of the drug.

Since I take zinc, as well as a multivitamin with calcium in it, I was wondering whether or not it would be enough to wait a few a hours after taking minocylin to take the supplements, or whether I should just stop taking it while I am on the drug?

Thanks.

Link to comment
Share on other sites

Certainly it is better not to mix. I never took minocylin but I guess you take it stomach empty hopefully with lots of water. So if you take that morning and night, then in midday you can take some probiotics and perhaps the vitamins.

But remember, take the right amount of vitamins, day on day off for instance, because your body just process what he needs, the rest go somewhere else. About the antibiotic, I don't know the severity of your acne, but low dosis do not help. When you strike, you strike hard.

ASk your doctor why 100mg. When I took tetracycline, I took 500mg twice a day then I reduce to 250mg.

Edited by Corsair
Link to comment
Share on other sites

Hey guys,

My derm recently upped my dosage of minocylin to 100 mg twice daily, and after doing some reading, I discovered that zinc and calcium supplements can impair the absorption of the drug.

Since I take zinc, as well as a multivitamin with calcium in it, I was wondering whether or not it would be enough to wait a few a hours after taking minocylin to take the supplements, or whether I should just stop taking it while I am on the drug?

Thanks.

Take the antibiotics at least two hours before the zinc/calcium. If you've taken the zinc/calcium already, wait four hours before taking the antibiotic. I believe those are the correct waiting times if memory serves. Same for meals. Antibiotics two hours before a meal with a full glass of water OR four hours after a meal with a full glass of water.

Taking the pills (all of them!) with a full glass of water will help ensure that the tablet makes its proper way down the esophagus and won't cause esophageal erosions; those can be nasty to have!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×